My cycle only get messed up from prednisone, I can't say for sure about the relation between going a long time without using one's equipment and then having your cycle get messed up from using one's equipment. Any time I have been putting my equipment to use, I have been on the girly pills, which regulates the timing of the cycle really well. I do know that prednisone messes up my cycle despite simultaneously being on the girly pills, but have not used my equipment in years and thus have never used the equipment + the girly pills + the prednisone to find out what would happen.
I sympathize with having your equipment be damaged from using it no matter what you try to do to prevent that. I also have always had that problem unless my equipment got conditioned into being used on a regular basis, and then it would easily go back to being damage-prone even from resting during the flu or something short-lived like that. Hopefully you will be able to use your equipment more often and the injury and irritation will lessen and disappear with more opportunity to practice. Hope my encoded message makes sense, and hope you feel a bit better soon.